Rash in eye socket and around nose and mouth
Feb 27, 2004
I stopped treatment of Sustiva/Combivir after 5 years of high T cells at 1100 with an undetectable viral load. This holiday lasted 2.5 years, my viral load skyrocketed to > 100k and T cells progressivly dropped down to 350. 5-6 months ago around the time my results showed these numbers I developed a rash around my left eye, with pock like bumps in eyesocket. No explanation from ID doc, he prescribed fluocinonide cream twice a day. This would keep the rash and bumps at bay but then it all returned full force if I stopped. I started the same HIV treatment Sept 12,2003. By Dec 1 T cells were up to 525 viral load is again undetectable, rash still persists. A different rash is present around mouth and nose. I had herpes on my chin for a few years off and on but it seems to have retreated significantly in the past year with the use of Abreva which is very effective and sold over the counter. Along with Sustiva and Combivir I am taking Ativan 1 mg a day (6 months), Remeron 60 mg a day at bedtime (3 months), Concerta 32mg sr 1 a day and Ritalin 10mg 1 a day when concerta wears off (both for last 3 years) Any suggestions or ideas? I have an appointment to see a Opthalmologist in a few days. Should I see one that specializes in HIV? should I see a dermatologist also? I'm very discouraged by this, I wish I never took the drug holiday my T cells were 1100 when I stopped.
Response from Dr. Henry
Rashes in that area often are do to seborrheic dermatitis. Sometimes fungal infections are involved. I have the best results when I get help from a dermatologist in those situations. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- White Tongue After Licking Vagina Worried I Have HIV
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
- Oral Thrush Contagious Through Kissing
- Can You Have Surgery If You Have Aids?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.